MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OSTEORAPTOR 2.3 W. UB COBRAID BLUE; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. OSTEORAPTOR 2.3 W. UB COBRAID BLUE; STAPLE, FIXATION, BONE
Catalog Number 72201993
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during surgery, the osteoraptor anchor broke.The procedure was completed with a surgical delay of less than 30 minutes using a smith and nephew back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H2: additional information in a1, a2, a3, a4, and b5.H11: corrected information in h6 (health effect - impact code).
 
Event or Problem Description
It was reported that during repair surgery for torn shoulder and labrum, the osteoraptor anchor was broken.All broken pieces were removed using tweezers.The procedure was completed with a surgical delay of less than 30 minutes using a smith and nephew back up device, in the originally drilled bone hole.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H11 h3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The anchor and suture were returned off the insertion device.The insertion device has no visible defect.The proximal end of the anchor has fractured off.The broken piece was returned.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specification found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
OSTEORAPTOR 2.3 W. UB COBRAID BLUE
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21574697
Report Number1219602-2025-00547
Device Sequence Number8225885
Product Code JDR
UDI-Device Identifier03596010615541
UDI-Public3596010615541
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201993
Device Lot Number2123137
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer04/16/2025
04/21/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/20/2025
04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexMale
Patient Weight75 KG